MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR

ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR
Model Number CNWTT0
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for analysis; the lens remains implanted.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The complainant indicates the use of opelead as a viscoelastic, which is not qualified for use with company model, this is not a qualified company product combination.Photo provided shows what appears to be a mark/scratch on the optic area of the lens.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A customer reported during the intraocular lens implantation something like a scratch was confirmed on the lens optical part after implanting.The doctor does not think it will affect patient's eyesight, so the lens replacement is not scheduled.The lens remains implanted.Additional information has been requested.
 
Additional Manufacturer Narrative
Video provided does not show lens preparation or ophthalmic viscoelastic device (ovd) fill.When the nozzle comes into view the iol is already advancing through the nozzle tip.The lens appears to be in a correct position for the advancement.The plunger is at the trailing optic edge and both haptics are folded onto the optic.The lens was advanced intermittently with the plunger from the nozzle.Instrumentation is used to unfold and position the iol.A rectangular scratch/foreign material can be seen near the edge of the optic.Unsuccessful attempts are made to remove the object with surgical instrumentation.The complainant indicated the use of company injector, which is not qualified for use with company lens model.Based on our observation of the attached video, a rectangular scratch/foreign material can be seen near the edge of the optic.A definitive determination of observed condition cannot be made without the evaluation of the physical product.A final root cause cannot be determined based on available information.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16500761
Report Number9612169-2023-00194
Device Sequence Number6297911
Product Code MFK
UDI-Device Identifier00380652407991
UDI-Public00380652407991
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/19/2025
Device Model NumberCNWTT0
Device Catalogue NumberCNWTT0.135
Device Lot Number25263579
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/07/2023
Supplement Date Received by Manufacturer04/25/2023
Initial Report FDA Received Date03/08/2023
Supplement Report FDA Received Date05/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; MONARCH III IOL DELIVERY SYSTEM, INJECTOR; OVD: OPELEAD
Patient SexUnknown